# SDR 98ZZZX97

- Difficulty date: November 20, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N33138
- Make and model: Piper PA-28-140
- Aircraft serial: 287525161
- System (JASC): 3211 · Main Landing Gear Attach Section
- Part: Attach Bolt
- Condition: Broken
- Location: Lt Mlg
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE PERFORMING SB 1006, NOTED LOWER ATTACH BOLTS OF THE LT MLG STRUT WERE CORRODED AND ONE BROKEN OFF AT THE HEAD (INSIDE).  THIS IS THE SECOND SUCH OCCURRENCE FOUND ON TWO AIRCRAFT, AND THE DEFECT WAS IN THE LEFT MLG IN BOTH CASES.  THE BOLTS (UPPER AND LOWER) WERE CORRODED.  IN BOTH CASES, THEY WERE BROKEN INSIDE THE WING NEXT TO THE SPAR CAP AREA.  (IN THE FIRST CASE, 2 UPPER BOLTS WERE ALSO BROKEN).  THIS WAS HARD TO DETECT FROM THE OUTSIDE.
